MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENLW1613C82E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 12/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of a 94mm diameter abdominal aortic aneurysm.It was reported that the patient presented to the er with abdominal pain.It was noted on ct exam that the patient had a type iii separation endoleak of the left iliac.It was noted that the patient received treatment on (b)(6) 2017 with the placement of an endurant stent graft limb (16x16x156mm).It was reported that the endoleak was resolved by bridging of the stent grafts together.As per the physician, the cause of the event was due to aortic anatomy remodelling.No additional clinical sequelae were reported, and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary several still angiograms and a single ct from an unknown post-implant study were returned.No scale was seen on the films; therefore, no stent graft or vessel measurements could be performed.The films confirmed that the left iliac limb had detached from the bifurcate ipsi limb and there was a resulting type iii junctional endoleak.The bifurcate ipsi limb on the right side appeared essentially straight, and the detached left iliac limb at the former overlapping junction was angulated ~90 deg to the junction.The distal end of the detached left limb appeared to still be within the left iliac artery, and the left limb was patent.No issues were seen with the contra limb and right limb extension.The exact cause of the left limb detachment and resulting type iii junctional endoleak could not be determined from the limited films provided.The anatomy at implant is unknown, the amount of component overlap at implant is unknown, and earlier post-implant films were not available for review.Several still angiograms and a single ct image confirmed that the left iliac limb had detached from the bifurcate ipsi limb and there was a resulting type iii junctional endoleak.The detached limbs were angulated ~90 deg to each other and the detachment occurred within the unsupported distal aaa sac.The distal end of the detached left limb appeared to still be within the left iliac artery and the left limb was patent.No scale was seen on the films; therefore, no stent graft or vessel measurements could be performed.It is possible that aneurysm morphology changes with increased aortic and iliac tortuosity may have led to the detachment.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7132867
Report Number2953200-2017-02004
Device Sequence Number13732922
Product Code MIH
UDI-Device Identifier00613994761996
UDI-Public00613994761996
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2013
Device Model NumberENLW1613C82E
Device Catalogue NumberENLW1613C82E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2017
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer12/22/2017
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR